• MarcieB's Avatar

    MarcieB posted an update

    I have been so reluctant to begin Arimidex because I have felt so good lately! My treatment (chemo, surgery, radiation) ended with my last radiation treatment, April 29. Since then I have felt great - I actually felt pretty good all through the 30 radiation treatments. I never got the deep fatigue, and my skin stayed good. But, now pills...with possible crumby side effects. I just don't want to do it. I don't see how something that tears you down can be good for the next...10 years! Chemo was hard, but it was temporary, this is something else.

    I was told to take the pill at the same time every day, so late last week I took my first one at 9:00 am. In about three hours I felt lethargic, wobbly in my legs and my neuropathy was much worse. By early evening I felt better. So I gave myself 24 hours then last night I took a pill at 9:00 pm. So maybe the worst effects would happen while sleeping? I think that was better - I awoke okay and attended church without a problem. I am wondering if the effects are cumulative? Will it get harder to take the longer I take it?

    4 Comments
    • Helayne411's Avatar
      Helayne411

      I had exactly the same sentiment, Marcie. I sailed through treatment and felt good after. I did not want to start an aromotase inhibitor after hearing about horrible side effects, but knew it was highly recommended. I’ve been taking Arimidex for 6 months. I take it before bed and have no issues overnight or in the morning. I have absolutely no side effects. Good luck!

      4 months ago
    • Dltmoll's Avatar
      Dltmoll

      I take Letrozole at night for the same reason. I had switched from Tamoxifen and had some hesitation as I had previously been on Anastrazole for nearly two years before the joint pain got the better of me and tried Exemestane but only lasted a month. I had been on the Tamoxifen for a year or so, little noticeable side effects but uterine lining was thickening somewhat. Side effects from the Letrozole have actually diminished after six weeks or so. (My doctor did say I could go back to Tamoxifen if I felt I needed to.) I found this study report helpful - from 2011 but worth a read:
      https://foodforbreastcancer.com/amp/news/increasingly-severe-side-effects-of-aromatase-inhibitors-may-make-tamoxifen-first-the-best-strategy

      4 months ago
    • PaulineJ's Avatar
      PaulineJ

      I was on Arimidex for 2 1/2 years and took myself off before the 5 years.I couldn't deal with it. that was from 2012 to 2014 or going into 2015.

      4 months ago
  • MarcieB's Avatar

    MarcieB posted an update

    This morning I completed the last of my 30 days of radiation. I will miss making my morning drive along a river road where I have been watching the world emerge from winter every day. I have witnessed it all go from brown to green. Did you know Canada geese make their nests on huge piles of sticks in the water? I know now. ;-)
    I am also grateful to the wonderful team of technicians who treated me with kindness and respect. But, I am glad to have it done. I have been very fortunate because I have not experienced deep fatigue and my skin is dark pink but the texture is good and I only have a little pain every once in a while.
    I was unable to get the skin cream recommended by my doctor because the pharmacy was always out of it so I used Almond oil mixed with frankincense oil every day when I returned from my treatment. It worked for me. I smell like patchouli, but it reminds me of the 60's so I don't mind. (!)

    1 Comment
    • beachbum5817's Avatar
      beachbum5817

      Congratulations on being done with radiation. It is a wonderful milestone. Take care.

      5 months ago